Forum

× click the New Topic button to post

Anti-depressants and the Bladder!

12 years 2 weeks ago #2503 by wendy
Good detective work on your part, this could be important. However, switching antidepressant medication can be a tough thing, so be sure to consult an expert (psych?) before changing, tapering or stopping. Sometimes Prozac is given alongside the drug you're tapering to lessen the side effects of stopping an antidpressant.

I speak from experience. Not all antidepressants are alike, some are easier than others to come off of. I suppose you've seen this info?
Before having any kind of surgery involving the use of general anesthesia, tell your doctor or dentist that you are taking Anafranil. You may be advised to discontinue the drug temporarily.

When it is time to stop taking Anafranil, do not stop abruptly. Your doctor will have you taper off gradually to avoid withdrawal symptoms such as dizziness, fever, general feeling of illness, headache, high fever, irritability or worsening emotional or mental problems, nausea, sleep problems, vomiting.

Good luck with things,
Wendy

Please Log in or Create an account to join the conversation.

12 years 2 weeks ago #2488 by The_Rabbit
Hi Folks

Just wondering. Steve has been on Anafranil now for clinical depression for 7 years. He is fine, the drugs have made sure of that - except the recent diagnosis of BC has slightly rocked his boat! Actually, his reaction when he found out was - 'well the depression was far more scarier that this'! Anyway up, I have checked out this drug and it is, in addition to being an anti-dep, is prescribed to kids with night time bedwetting problems since it causes the bladder to hold onto urine for longer - or so to speak. So, would I be right in thinking that Steve has not been emptying his bladder as often as normal as the drug acts to prevent regular peeing!! Obviously, I need to speak to his Uro about this but it is interesting nonetheless. I am encouraging to drink loads of water - something he finds hard to do - in order to get him to pee more and flush the bladder out. But, if the tablets are causing problems with the bladder would it better to seek a way to come off them - not easy I know?

Rab

GP aware of haematura in Jan 06
Diagnosed BC Nov 06
T1G3 with CIS
Age 46, Smoked since 15, gave up at diagnosis

Please Log in or Create an account to join the conversation.

  • Not Allowed: to create new topic.
  • Not Allowed: to reply.
  • Not Allowed: to add attachements.
  • Not Allowed: to edit your message.
Moderators: Cynthiaeddieksara.anne

Users

Total Online: 0 Users and 325 Guests 

Statistics

Total Messages: 50861 Total Sections: 1 Today Open: 0 Today Total Answer: 2
Total Subjects: 6516 Total Categories: 11 Yesterday Open: 1 Yesterday Total Answer: 8
Total Users: 7776 Latest User: Judykat
Powered by Kunena Forum